Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 32, NWS Albuquerque, NM

April 14, 200812 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 14, 2008, 3:10 PM MDT for 12 counties in New Mexico. It took effect at Apr 15, 2008, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 3:10 PM MDT (21:10 UTC)
In effect from
Apr 15, 2008, 11:00 AM MDT
Expired
Apr 15, 2008, 9:00 PM MDT
In force
10 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2008-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2008-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3042 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 142110
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN
AND CENTRAL NEW MEXICO GENERALLY BELOW 7000 FEET... 
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF
NORTHERN AND CENTRAL NEW MEXICO EXCEPT FOR THE NORTHWEST PLATEAU
AND THE NORTHWEST MOUNTAINS...

.STRONG WEST WINDS ALOFT COMBINED WITH A BROAD TROUGH OF SURFACE
LOW PRESSURE WILL PRODUCE GUSTY SOUTHWEST WINDS ON TUESDAY. STRONG
WINDS COMBINED WITH HUMIDITIES FALLING TO THE SINGLE DIGITS WILL
CREATE DANGEROUS FIRE WEATHER CONDITIONS TUESDAY AFTERNOON BELOW
7000 FEET. WITH POOR HUMIDITY RECOVERY EXPECTED TUESDAY NIGHT...AND
WINDS EXPECTED TO STAY STRONG ALONG AND JUST EAST OF THE CENTRAL
MOUNTAIN CHAIN...LOCALLY CRITICALLY FIRE WEATHER CONDITIONS MAY
CONTINUE PAST 9 PM TUESDAY EVENING. ON WEDNESDAY...GUSTY WINDS AND
CONTINUED LOW HUMIDITIES WILL REDEVELOP AHEAD OF A COLD FRONT
MAKING DANGEROUS FIRE WEATHER CONDITIONS FAVORABLE ONCE AGAIN FOR
ALL AREAS EXCEPT NORTHWEST NEW MEXICO.

NMZ103>109-151400-
/O.UPG.KABQ.FW.A.0028.080415T1700Z-080416T0300Z/
/O.NEW.KABQ.FW.W.0032.080415T1700Z-080416T0300Z/
/O.NEW.KABQ.FW.A.0029.080416T1600Z-080417T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
310 PM MDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11
AM TO 9 PM MDT TUESDAY. A NEW FIRE WEATHER WATCH HAS ALSO BEEN
ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ101-151400-
/O.UPG.KABQ.FW.A.0028.080415T1700Z-080416T0300Z/
/O.NEW.KABQ.FW.W.0032.080415T1700Z-080416T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
310 PM MDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ102-151400-
/O.NEW.KABQ.FW.W.0032.080415T1700Z-080416T0300Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
310 PM MDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
3 follow-up statements
000 
WWUS85 KABQ 151305
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
705 AM MDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL
OF NORTH AND CENTRAL NEW MEXICO BELOW 7000 FEET...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR
ALL OF NORTH AND CENTRAL NEW MEXICO BELOW 7000 FEET EXCEPT THE
NORTHWEST PLATEAU AND THE NORTH CENTRAL MOUNTAINS...

.A WEATHER SYSTEM OVER NORTHERN NEVADA WILL MOVE TO NORTHERN
ARIZONA TODAY...WITH SURFACE LOW PRESSURE DEEPENING RAPIDLY OVER
EASTERN NEW MEXICO. STRONG SOUTHWEST WINDS IN BOTH THE UPPER
ATMOSPHERE AND THE SURFACE COMBINED WITH DRY CONDITIONS IN PLACE
WILL PRODUCE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS
AFTERNOON OVER ALL OF NORTH AND CENTRAL NEW MEXICO BELOW 7000
FEET. ABOVE 7000 FEET...FUELS MAY NOT SUPPORT THE HEIGHTENED FIRE
DANGER. WIND SPEEDS WILL DECREASE AFTER SUNSET THIS EVENING AS
HUMIDITIES RECOVER ABOVE 20 PERCENT BY MID EVENING. ON
WEDNESDAY...LARGE WEATHER SYSTEM WILL MOVE TO THE FOUR CORNERS
REGION...WITH CONTINUED DEEP SURFACE LOW PRESSURE OVER EASTERN NEW
MEXICO AND ASSOCIATED COLD FRONT DROPPING FROM NORTHWEST TO
SOUTHEAST ACROSS THE NORTHERN HALF OF THE STATE. GUSTY WEST WINDS
IN ADVANCE OF THE COLD FRONT WITH CONTINUED DRYING WILL COMBINE
FOR ANOTHER DAY OF WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS ON
WEDNESDAY. 

NMZ103>109-160300-
/O.CON.KABQ.FW.W.0032.080415T1700Z-080416T0300Z/
/O.CON.KABQ.FW.A.0029.080416T1600Z-080417T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
705 AM MDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITIES BELOW
7000 FEET...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES
BELOW 7000 FEET...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ101-102-160300-
/O.CON.KABQ.FW.W.0032.080415T1700Z-080416T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
705 AM MDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

SHY
000 
WWUS85 KABQ 152137 AAA
RFWABQ

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 PM MDT TUE APR 15 2008

UPDATED TO REMOVE ELEVATION CONSTRAINTS IN ZONE 107.

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTH AND CENTRAL
NEW MEXICO...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR
ALL OF NORTH AND CENTRAL NEW MEXICO EXCEPT THE NORTHWEST PLATEAU
AND THE NORTH CENTRAL MOUNTAINS...

.STRONG SOUTHWEST WINDS IN BOTH THE UPPER ATMOSPHERE AND THE
SURFACE COMBINED WITH DRY CONDITIONS IN PLACE WILL CONTINUE TO
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THIS EVENING
OVER ALL OF NORTH AND CENTRAL NEW MEXICO. HOWEVER...FOR AREAS
ABOVE 7000 FEET ACROSS THE NORTHERN MOUNTAINS...FUELS MAY NOT
SUPPORT THE HEIGHTENED FIRE DANGER. ACROSS THE SANDIA AND MANZANO
MOUNTAINS...BELOW NORMAL PRECIPITATION FOR THE YEAR HAS LED TO DRY
FUELS ABOVE 7000 FEET...THEREFORE CONDITIONS ARE RIPE FOR DANGEROUS
FIRE WEATHER CONDITIONS IN THESE AREAS FOR THE REST OF THE
EVENING. WIND SPEEDS WILL DECREASE AFTER SUNSET...HOWEVER POOR
RELATIVE HUMIDITY RECOVERIES ARE STILL EXPECTED TONIGHT.  ON
WEDNESDAY...GUSTY WEST WINDS AND LOW HUMIDITIES WILL DEVELOP ONCE
AGAIN AHEAD OF A COLD FRONT WHICH WILL ALLOW FOR ANOTHER DAY OF
WIDESPREAD DANGEROUS FIRE WEATHER CONDITIONS ON WEDNESDAY FOR ALL
AREAS EXCEPT NORTHWEST NEW MEXICO.

NMZ103>106-108-109-160300-
/O.CON.KABQ.FW.W.0032.000000T0000Z-080416T0300Z/
/O.CON.KABQ.FW.A.0029.080416T1600Z-080417T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
337 PM MDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR AREAS BELOW 7000 FEET. A FIRE WEATHER WATCH REMAINS IN EFFECT
FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR AREAS BELOW
7000 FEET.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ107-160300-
/O.CON.KABQ.FW.W.0032.000000T0000Z-080416T0300Z/
/O.CON.KABQ.FW.A.0029.080416T1600Z-080417T0200Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
337 PM MDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ101-102-160300-
/O.CON.KABQ.FW.W.0032.000000T0000Z-080416T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
337 PM MDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR AREAS BELOW 7000 FEET.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KABQ 160255
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
855 PM MDT TUE APR 15 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM MDT WEDNESDAY THROUGH 8
PM MDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR MUCH OF
CENTRAL AND EASTERN NEW MEXICO...

.STRONG SOUTHWEST WINDS WILL INCREASE AGAIN WEDNESDAY MORNING ACROSS
MUCH OF CENTRAL AND EASTERN NEW MEXICO. STRONG WINDS COMBINED WITH
DRY CONDITIONS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH
WEDNESDAY EVENING. ACROSS THE SANDIA AND MANZANO MOUNTAINS...BELOW
NORMAL PRECIPITATION FOR THE YEAR HAS LED TO VERY DRY FUELS...THEREFORE
CONDITIONS ARE RIPE FOR DANGEROUS FIRE WEATHER BEHAVIOR WEDNESDAY. AN
UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION FROM ARIZONA WEDNESDAY
NIGHT INTO THURSDAY BRINGING AN INCREASE IN CLOUD COVER AND FAIR TO
GOOD HUMIDITY RECOVERIES THROUGH THURSDAY MORNING. IN ADDITION...A
COLD FRONT WILL PLOW SOUTH ACROSS THE EASTERN PLAINS WEDNESDAY NIGHT
USHERING IN MUCH HIGHER HUMIDITY AND THE CHANCE FOR RAIN AND HIGH
ELEVATION SNOW SHOWERS BY THURSDAY MORNING.


NMZ103>109-161400-
/O.EXP.KABQ.FW.W.0032.000000T0000Z-080416T0300Z/
/O.UPG.KABQ.FW.A.0029.080416T1600Z-080417T0200Z/
/O.NEW.KABQ.FW.W.0033.080416T1600Z-080417T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
855 PM MDT TUE APR 15 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT WEDNESDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT WEDNESDAY.
THE PREVIOUS RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

SOUTHWEST WINDS WILL DECREASE ACROSS MUCH OF THE REGION THIS EVENING
HOWEVER HUMIDITY RECOVERIES WILL BE POOR. GUSTY AND ERRATIC WINDS MAY
CONTINUE ALONG THE HIGHER PEAKS AND THE EAST SLOPES OF THE CENTRAL
MOUNTAINS THROUGH WEDNESDAY MORNING. RELATIVE HUMIDITY VALUES WILL
REMAIN BELOW 15 PERCENT WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR
HIGHER...AND HIGH FIRE DANGER WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ101-102-160400-
/O.EXP.KABQ.FW.W.0032.000000T0000Z-080416T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
855 PM MDT TUE APR 15 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

SOUTHWEST WINDS WILL DIMINISH THROUGH THE REMAINDER OF THIS EVENING.
HOWEVER...RELATIVE HUMIDITY RECOVERIES WILL BE POOR THROUGH WEDNESDAY
MORNING BEFORE AN UPPER LEVEL TROUGH USHERS IN HIGHER RELATIVE
HUMIDITY WEDNESDAY AFTERNOON.

$$

GUYER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:35 PM MDT, 35 minutes earlier.

Area forecast discussion, Apr 14, 2:35 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT MON APR 14 2008

.DISCUSSION...
CORRECTED TO ADD IN RED FLAG WARNING FOR TUESDAY AND FIRE WEATHER
WATCH FOR WEDNESDAY IN COORDINATION HEADLINES.

MAIN FOCUS ON WINDS TUE THROUGH WED NIGHT AND EXTENT OF RAIN AND
SNOW WED THROUGH THU.

ANOTHER QUITE DAY FOR NM WITH SUN FILLED SKIES AND LIGHT WINDS IN
THE W AND MODERATE BREEZES IN THE E. TEMPS IN MANY PLACES ARE AT
THEIR WARMEST LEVELS IN A WEEK. TONIGHT WILL BE MAINLY CLEAR WITH
ONLY SOME HIGH CLOUDS FILTERING IN DURING THE NIGHT. LOW TEMPS WILL
BE SEVERAL DEGREES WARMER THAN EARLY THIS MORNING.

BACK TO WIND AND FIRE WEATHER CONCERNS FOR TUE AND WED AS A STORM
NEARING THE PACIFIC NW COAST MOVES INLAND AND DROPS SE. A RED FLAG
WARNING AND WIND ADVISORY WILL BE ISSUED WITH THIS FORECAST PACKAGE
THAT COVERS A GOOD PORTION OF OUR COUNTY WARNING AREA. PLENTY OF
SUNSHINE WILL BOOST TEMPS EVEN HIGHER THAN TODAY...ESPECIALLY OVER
THE E. A SURFACE COLD FRONT THOUGH WILL LOWER TEMPS ON WED...MAINLY
OVER THE NW. WINDS WILL CONTINUE TO BLOW AHEAD OF AND BEHIND THE
FRONT. A WIND ADVISORY WITH CRITICAL FIRE WEATHER CONDITIONS LIKELY
AGAIN ON WED...FAVORING THE S AND E ZONES. MEANWHILE ISOLATED
SHOWERS AND THUNDERSTORMS MAY DEVELOP WED OVER THE FAR NW AND NC
ZONES. WITH THE ATMOSPHERE STILL DRY...THE CONVECTION MAY PRODUCE
LITTLE OR NO RAIN.

COOLING TEMPERATURES AND INCREASING LOW LEVEL MOISTURE WILL LEAD TO
ISOLATED TO SCATTERED RAIN AND HIGHER ELEVATION SNOW SHOWERS WED
NIGHT AND THU..AS THE STORM SWINGS THROUGH THE STATE. THE GFS HAS
BACKED OFF ITS QPF AND SNOW AMOUNTS AND IS MORE IN LINE WITH THE NAM.
TEMPERATURE PROFILES AND THICKNESS VALUES ALSO SIMILAR AS WELL. SNOW
LEVELS WILL BE A LITTLE HIGHER THAN THE LAST STORM AND GENERALLY
CONFINED TO THE N MOUNTAINS AND NE PLAINS...AND HIGHER ELEVATIONS OF
NW UNION COUNTY. WILL KEEP SNOW AMOUNTS UNDER ADVISORY LEVELS. SECOND
COLD FRONT FROM THE N WILL BRING STRONG WINDS DOWN THE E PLAINS WED
NIGHT...PERHAPS PROLONGING WIND ADVISORY CONCERNS.

WEATHER TO QUICKLY IMPROVE ON FRI WITH DRY CONDITIONS...WARMER
TEMPERATURES AND LESS WIND. WARNING TREND WILL CONTINUE OVER THE
WEEKEND...BUT WINDS WILL AGAIN BE ON THE INCREASE. DRY CONDITIONS
ARE FORECAST FRIDAY INTO EARLY NEXT WEEK. CHJ

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL ALL AIRPORTS FOR THE NEXT 24 HOURS.
SOUTHWEST WINDS GUSTING NEAR 25 KTS WILL CONTINUE THROUGH APPROX
02Z MAINLY FROM THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER.
STRONGER WINDS WILL DEVELOP TUESDAY AFTERNOON WITH GUSTS UP TO 45KT
POSSIBLE ACROSS MOST AREAS. SLIGHTLY LESSER GUSTS ARE EXPECTED FOR
THE RIO GRANDE VALLEY AND SOUTHEAST PLAINS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 34

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  36  77  42  60 /   0   0   0  10
GALLUP..........................  29  75  34  61 /   0   0   0   5
GRANTS..........................  30  77  33  65 /   0   0   0   5
GLENWOOD........................  35  80  41  73 /   0   0   0   0
CHAMA...........................  26  66  29  54 /   0   0   0  20
LOS ALAMOS......................  36  75  41  61 /   0   0   0   5
RED RIVER.......................  20  65  28  54 /   0   0   0  10
TAOS............................  28  72  34  63 /   0   0   0   5
SANTA FE........................  34  75  39  65 /   0   0   0   5
SANTA FE AIRPORT................  36  77  40  66 /   0   0   0   0
ESPANOLA........................  33  79  40  69 /   0   0   0   5
ALBUQUERQUE HEIGHTS.............  46  80  48  71 /   0   0   0   0
ALBUQUERQUE VALLEY..............  38  81  42  72 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  45  78  46  69 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  39  80  44  72 /   0   0   0   0
SOCORRO.........................  42  82  45  80 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  39  73  43  67 /   0   0   0   0
MORIARTY/ESTANCIA...............  30  76  37  69 /   0   0   0   0
CARRIZOZO.......................  39  81  46  78 /   0   0   0   0
RUIDOSO.........................  35  74  42  71 /   0   0   0   0
RATON...........................  31  77  36  64 /   0   0   0  10
LAS VEGAS.......................  35  75  41  65 /   0   0   0   5
ROY.............................  40  73  43  68 /   0   0   0   5
CLAYTON.........................  42  82  46  70 /   0   0   0   5
SANTA ROSA......................  42  86  45  80 /   0   0   0   0
TUCUMCARI.......................  44  87  50  79 /   0   0   0   5
FORT SUMNER.....................  43  86  48  79 /   0   0   0   0
CLOVIS..........................  43  85  50  81 /   0   0   0   5
PORTALES........................  41  86  50  83 /   0   0   0   5
ROSWELL.........................  43  88  50  86 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 9 PM TUESDAY FOR THE FOLLOWING
ZONES...NMZ101>109.

WIND ADVISORY FROM 12 PM TO 8 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ001>008-010>013-016-017-026.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103>109.

&&

40/34
Hazardous weather outlook, Apr 14, 5:55 AM MDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 AM MDT MON APR 14 2008

NMZ001>021-026-151200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
555 AM MDT MON APR 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS TUESDAY FOR MOST AREAS BELOW
SNOW PACK. SEE FIRE WEATHER WATCH FOR DETAILS.

SUSTAINED WINDS OVER 30 MPH AND GUSTS TO 50 MPH ARE EXPECTED
TUESDAY AFTERNOON ACROSS PORTIONS OF NORTHEAST AND WEST CENTRAL
NEW MEXICO.

CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND LOW
HUMIDITIES ARE FORECAST AGAIN WEDNESDAY ACROSS SOUTHERN AND
EASTERN SECTIONS OF THE OUTLOOK AREA. IN ADDITION...SUSTAINED
WINDS OVER 30 MPH AND GUSTS TO 50 MPH ARE EXPECTED IN MANY
LOCATIONS.

LATE WEDNESDAY NIGHT AND THURSDAY MORNING...SIGNIFICANT SNOW
ACCUMULATIONS ARE POSSIBLE ACROSS THE NORTHERN MOUNTAINS AND
NORTHEAST HIGHLANDS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT HAZARDOUS WEATHER CONDITIONS.

19

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 6:21 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more9 hr
Apr 14, 3:10 PM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Sandoval and 5 more30 hr
Apr 14, 3:12 PM MDTWind AdvisoryABQ29 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.